Delayed Onset Nodules From Liquid Injectable Silicone: Report of a Case, Evaluation of Associated Histopathology and Results of Treatment With Minocycline and Celocoxib

October 2009 | Volume 8 | Issue 10 | Case Report | 952 | Copyright © 2009

Kenneth Beer MD

Abstract

Although liquid injectable silicone is safe for the majority of patients treated, there are a few individuals for whom this treatment has been problematic. The problems that arise include migration and granuloma formation. In some instances the granulomas may arise years after the injections. Treatment of these granulomas typically involves the use of steroids. However, the complications associated with long-term steroid usage, as well as the limited efficacy in some patients, have prompted clinicians to seek alternative treatments. This article presents the case of a woman who had delayed granuloma formation to liquid injectable silicone treated with a combination of minocycline and celocoxib. The histology of this case, as well as potential mechanisms of action for the treatment, are also presented.

Purchase Original Article

Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.

Download the original manuscript as it was published in the JDD.

Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.

To get access to JDD's full-text articles and archives, upgrade here.

Save an unformatted copy of this article for on-screen viewing.

Print the full-text of article as it appears on the JDD site.

→ proceed | ↑ close

Related Articles